MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE SMARTPLATE GRADIENT PLUS SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INC. NUVASIVE SMARTPLATE GRADIENT PLUS SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 7450614
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/02/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The post-impact evaluation noted fusion with the exception of c6-c7; pseudarthrosis was considered probable.Revision surgery occurred (b)(6) 2015 in which screws were replaced.Additional construct included posterior fusion with translaminar screws and interconnecting rods from c5-t2.In (b)(6) 2015 the patient was reported to have a stable fusion.Review of labeling notes: ".Potential adverse events and complications as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries." ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." " delayed union or nonunion: the nuvasive gradient plus plate system is designed to assist in an adequate biomechanical environment for fusion.It is not intended to be and must not be used as the sole support for the spine.If a delayed union or nonunion occurs the implant may fail due to metal fatigue." device not returned.
 
Event or Problem Description
On (b)(6) 2013 a (b)(6) year old male patient underwent a 4 level procedure on c3 to c7.At a 12 month postoperative appointment the patient reported having sustained a hard fall which resulted in fractured screws at c6 and c7.The patient underwent a revision surgery on 01/13/2015 to replace the damaged screws.No patient injury was reported.

Brand Name
NUVASIVE SMARTPLATE GRADIENT PLUS SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6367856
Report Number2031966-2017-00013
Device Sequence Number1008032
Product Code KWQ
UDI-Device Identifier00887517481955
UDI-Public00887517481955
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053581
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7450614
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2016
Initial Report FDA Received Date03/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR